Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 141, NWS Charleston, WV

July 8, 20166 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2016, 3:01 PM EDT for 6 counties in West Virginia. It was in force for 44 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 3:01 PM EDT (19:01 UTC)
Expired
Jul 8, 2016, 3:45 PM EDT
In force
44 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, WV, Kanawha County, WV, Logan County, WV, Mingo County, WV, Raleigh County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 51 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 3:20 PM EDTTSTM WND DMGKopperston, WVTREES DOWN ALONG ROUTE 85. TIME ESTIMATED FROM RADAR.
Jul 8, 3:28 PM EDTTSTM WND DMGPineville, WVNUMEROUS REPORTS OF TREES DOWN ACROSS WYOMING COUNTY INCLUDING ALONG RT.97 RT.99 RT.10.
Jul 8, 3:33 PM EDTTSTM WND DMGArnett, WVTREE DOWN ON A CHURCH.
Jul 8, 3:34 PM EDTTSTM WND DMGMullens, WVTREES DOWN IN MULLENS AREA. TIME ESTIMATED FROM RADAR.
Jul 8, 3:40 PM EDTTSTM WND DMG2 Se Glen Daniel, WVTREE DOWN ON A HOUSE ON TOLLEYTOWN RD.
Jul 8, 3:47 PM EDTTSTM WND DMGCrab Orchard, WVTREE DOWN ON A HOUSE IN CRAB ORCHARD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:34 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WUUS51 KRLX 081901
SVRRLX
WVC005-039-045-059-081-109-081945-
/O.NEW.KRLX.SV.W.0141.160708T1901Z-160708T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RALEIGH COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  SOUTHEASTERN MINGO COUNTY IN SOUTHERN WEST VIRGINIA...
  SOUTHERN BOONE COUNTY IN CENTRAL WEST VIRGINIA...
  EASTERN LOGAN COUNTY IN SOUTHERN WEST VIRGINIA...
  WYOMING COUNTY IN SOUTHERN WEST VIRGINIA...
  SOUTH CENTRAL KANAWHA COUNTY IN CENTRAL WEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 301 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF MADISON TO HANOVER...MOVING EAST AT
  50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PINEVILLE...MULLENS...MABSCOTT...OCEANA...SOPHIA...
  R.D. BAILEY LAKE...WHARTON...BALD KNOB...CRAB ORCHARD...
  DRY CREEK...TWIN FALLS STATE PARK...MALLORY...COAL CITY...
  HANOVER...VAN...AMHERSTDALE-ROBINETTE...MACARTHUR...BRADLEY...
  GILBERT CREEK AND WHITESVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 43 AND 44...AND BETWEEN
MILE MARKERS 49 AND 52.
 ROUTE 119 BETWEEN MILE MARKERS 44 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3755 8185 3785 8184 3803 8194 3803 8191
      3804 8195 3806 8197 3808 8192 3798 8167
      3805 8163 3802 8137 3797 8138 3798 8135
      3794 8130 3789 8130 3788 8123 3758 8119
      3751 8121 3748 8127
TIME...MOT...LOC 1901Z 283DEG 42KT 3797 8184 3757 8177 

HAIL...<.75IN
WIND...60MPH
 
$$

25
1 follow-up statement
339 
WWUS51 KRLX 081938
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
338 PM EDT FRI JUL 8 2016

WVC059-081947-
/O.CAN.KRLX.SV.W.0141.000000T0000Z-160708T1945Z/
MINGO WV-
338 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MINGO COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE
WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHERN...SOUTHEASTERN AND CENTRAL WEST VIRGINIA.

LAT...LON 3753 8170 3798 8167 3805 8163 3802 8137
      3799 8138 3797 8138 3798 8135 3794 8130
      3789 8130 3788 8123 3759 8119 3757 8119
      3752 8121 3748 8127
TIME...MOT...LOC 1937Z 283DEG 42KT 3789 8142 3749 8136 

$$

WVC005-039-045-081-109-081945-
/O.CON.KRLX.SV.W.0141.000000T0000Z-160708T1945Z/
RALEIGH WV-BOONE WV-LOGAN WV-WYOMING WV-KANAWHA WV-
338 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN RALEIGH...SOUTHEASTERN BOONE...EASTERN LOGAN...WYOMING
AND SOUTH CENTRAL KANAWHA COUNTIES...

AT 337 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF BURNWELL TO 6 MILES WEST OF
WENONAH... MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PINEVILLE...MULLENS...MABSCOTT...OCEANA...SOPHIA...BALD KNOB...
CRAB ORCHARD...DRY CREEK...TWIN FALLS STATE PARK...COAL CITY...
MACARTHUR...BRADLEY...WHITESVILLE...LESTER...RHODELL...SYLVESTER...
HERNDON...CLEAR FORK...JOSEPHINE AND STICKNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3753 8170 3798 8167 3805 8163 3802 8137
      3799 8138 3797 8138 3798 8135 3794 8130
      3789 8130 3788 8123 3759 8119 3757 8119
      3752 8121 3748 8127
TIME...MOT...LOC 1937Z 283DEG 42KT 3789 8142 3749 8136 

HAIL...<.75IN
WIND...60MPH
 
$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:59 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 8, 2:59 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
259 PM EDT FRI JUL 8 2016

.SYNOPSIS...
Thunderstorm complex exiting by evening. Cold front crosses
tonight. Drier air arrives Saturday ahead of high pressure for
Sunday. Warmer and more humid next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
A thunderstorm complex moving east along a weak surface boundary,
was beginning to fade from the north, but a west to east line of
new thunderstorms was quickly firing up across central Kentucky,
in the heat of the day along a new outflow boundary laid out by
the original complex. So southern portions of the forecast area
experiencing showers and thunderstorms this afternoon prompted the
issuance of severe thunderstorm and flash flood watches, with some
warnings and verification already on severe winds.

A cold front will bring another opportunity for showers and
thunderstorms as it crosses late tonight, but, with loss of
heating, an atmosphere that is worked over across the south and a
little heating across northeast WV should limit coverage and
intensity. The best chance for a strong storm tonight would be
the middle Ohio valley where there was better surface heating,
but, while the atmosphere may not quite be worked over, the cloud
shield from the thunderstorm complex was negating much of that
heating.

Fog is most likely to form across southern WV in the wake of the
front tonight, where the thunderstorm complex was rolling across
today. Saturday will be a well mixed day in the wake of the front,
so the morning stratocu will mix out quicker compared with today
and recent days. Almost like winter time, cumulus will be most
prevalent and towering in the wrap around moisture across the
north, and cannot rule out a sprinkle or brief shower there,
while the column is dry enough for a mostly sunny afternoon
across the south.

Not much change to temperatures with a warm night given a late
night frontal passage in July, and highs Saturday were right on
the blends and accepted in the well mixed atmosphere.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
High pressure crosses the area Saturday night and Sunday with cooler
and drier weather. That regime does not linger long however, as
moisture begins to increase again Monday. A nearly stationary
boundary stays to our south through the period...but all models
showing some sort of an upper level disturbance Monday or Monday
night, so have increased POPs to account for this. Did not go to
drastic with it as this has been an area of uncertainty in the
models recently. But did increase to chance POPs along and south
of the I-64 corridor until the overall evolution of things becomes
more clear.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A warm front lifts north across the forecast area on Tuesday, which
brings the warm and humid weather back. The GFS tries to slide a
cold front through midweek, while the ECMWF is more diffuse with the
boundary remaining mostly to the north. In the rather typical summer
pattern with no significant synoptic features, kept POPs mainly diurnal
in nature...maxing out during the afternoon with a min overnight.
Have high temperatures pushing 90 degrees by midweek across the
lowlands. Dewpoints in the upper 60s and low 70s should support
some heavy rain potential, and relatively weak storm level flow
could lead to slow storm movement. With the usually more isolated
threat from mid-summer diurnal convection, will not include in the
HWO just yet since there is still some time to wait for finer
details to resolve.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Thunderstorm complex moving into southern WV will impact HTS with
strong wind gusts and IFR conditions likely first hour 18Z to
19Z, CRW 19z to 20z with less confidence on wind gusts and IFR,
and then lastly BKW with less confidence based un uncertainty of
whether and how quickly the thunderstorms might weaken given
little heating that far east.

These storms will be followed by some MVFR conditions later this
afternoon, and fog is more likely tonight on account of the rain
there this afternoon.

Farther north, mainly VFR conditions into tonight with less
coverage and therefore less confidence on a thunderstorm impacting
PKB, CKB or EKN.

A cold front crossing the area tonight will bring one last chance
for a shower or thunderstorm, followed by fog especially south but
also wherever a thunderstorm does occur north. MVFR stratocu will
likely form again toward Saturday morning but will mix out by late
morning, earlier than the past few days, as drier air works into
the area behind the front.

Southwest surface flow will be southwest, with strong gusts in
thunderstorms mainly southern WV this afternoon. Winds will
diminish tonight and then freshen a bit from the west on
Saturday. Light west flow aloft this afternoon will become light
northwest tonight and then light west again on Saturday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Impact of thunderstorm complex rolling
across southern WV this afternoon may vary. Occurrence of showers
and thunderstorm ahead of a cold front tonight, and then fog and
low clouds in its wake into Saturday morning, may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    M
HTS CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
BKW CONSISTENCY  L    L    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    M    M    M    H    H    H    H    M    M    M
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z SATURDAY...
No widespread IFR conditions expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until midnight EDT tonight for WVZ005-006-
     013>015-024>027-033>037.
OH...None.
KY...Flash Flood Watch until midnight EDT tonight for KYZ102-103-
     105.
VA...Flash Flood Watch until midnight EDT tonight for VAZ003-004.

&&

SYNOPSIS...TRM/MZ
NEAR TERM...TRM
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...TRM
Hazardous weather outlook, Jul 8, 11:23 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1123 AM EDT FRI JUL 8 2016

OHZ066-067-075-076-084-085-WVZ007>011-016>020-028>032-038>040-046-
047-091530-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1123 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH BRIEF
DAMAGING WIND GUSTS THE MAIN HAZARD.

IN THE FASTER WIND FLOW THIS AFTERNOON AND TONIGHT...THE RAIN
WOULD HAVE TO LINE UP PARALLEL TO THAT FLOW...TO CAUSE FLASH FLOOD
CONCERNS. IF SO...LOCALIZED FLASH FLOODING COULD OCCUR ON SMALL
STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ005-006-013>015-024>027-033>037-091530-
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-
BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
1123 AM EDT FRI JUL 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND
PORTIONS OF CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH BRIEF
DAMAGING WIND GUSTS THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-OHZ083-086-087-091530-
GREENUP-JACKSON OH-GALLIA-LAWRENCE OH-
1123 AM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY AND PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN THE FASTER WIND FLOW THIS AFTERNOON AND TONIGHT...THE RAIN
WOULD HAVE TO LINE UP PARALLEL TO THAT FLOW...TO CAUSE FLASH FLOOD
CONCERNS. IF SO...LOCALIZED FLASH FLOODING COULD OCCUR ON SMALL
STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ102-103-105-091530-
CARTER-BOYD-LAWRENCE KY-
1123 AM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Jul 8, 1:38 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
138 PM EDT FRI JUL 8 2016

KYZ101>103-105-081830-
BOYD-CARTER-LAWRENCE-GREENUP-
138 PM EDT FRI JUL 8 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CARTER AND BOYD
COUNTIES...

AT 138 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR GRAYSON LAKE
STATE PARK...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...GRAYSON...OLIVE HILL...GRAYSON LAKE STATE PARK...
CANNONSBURG...CARTER CAVES STATE PARK...RUSH...COALTON...GESLING...
DURBIN...PRINCESS...DENTON...BURNAUGH...CARTER...HITCHINS...
WILLARD...MAVITY...GRAHN AND SUMMIT.

THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 159 AND
189.

LAT...LON 3850 8316 3837 8284 3849 8266 3826 8258
      3817 8298 3819 8299 3819 8301 3820 8301
      3820 8304 3818 8305 3823 8309 3824 8314
      3827 8317
TIME...MOT...LOC 1738Z 275DEG 41KT 3825 8306

08
Special weather statement, Jul 8, 1:55 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT FRI JUL 8 2016

KYZ101-OHZ086-087-WVZ006-007-081900-
GREENUP-LAWRENCE-GALLIA-MASON-CABELL-
155 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE...SOUTHERN GALLIA...
SOUTHWESTERN MASON AND NORTHEASTERN CABELL COUNTIES...

AT 155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE
VESUVIUS... MOVING EAST AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
IRONTON...GALLIPOLIS...COAL GROVE...PROCTORVILLE...LAKE VESUVIUS...
BARBOURSVILLE...MILTON...ONA...CULLODEN...FRANKLIN FURNACE...
FLATWOODS...RUSSELL...VERNON...WATERLOO...RACELAND...WORTHINGTON...
WURTLAND...AID...CROWN CITY AND ATHALIA.

THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA NEAR MILE MARKER
17...AND BETWEEN MILE MARKERS 20 AND 28.

LAT...LON 3858 8283 3857 8281 3860 8274 3865 8277
      3868 8276 3868 8270 3875 8270 3875 8266
      3880 8265 3882 8202 3838 8211 3854 8284
TIME...MOT...LOC 1755Z 275DEG 49KT 3865 8265

08
Special weather statement, Jul 8, 2:11 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT FRI JUL 8 2016

KYZ105-WVZ005-013-024-025-081900-
LAWRENCE-LOGAN-MINGO-WAYNE-LINCOLN-
211 PM EDT FRI JUL 8 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
LAWRENCE...NORTHWESTERN MINGO AND SOUTHERN WAYNE COUNTIES...

AT 211 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR JOB...OR 8
MILES NORTH OF INEZ...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLEY...HARTS...DUNLOW...ULYSSES...HODE...KERMIT...LENORE...
GALLUP...GLENHAYES...CLIFFORD...WILSONDALE...CRUM...DINGESS...
MYRTLE AND BREEDEN.

THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 7 AND 14.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
NORTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM EDT FOR WESTERN...SOUTHERN AND CENTRAL WEST
VIRGINIA.

LAT...LON 3807 8269 3808 8211 3775 8217 3783 8240
      3785 8242 3786 8242 3787 8241 3788 8242
      3791 8247 3790 8247 3792 8248 3793 8250
      3795 8250 3796 8253 3795 8258 3793 8258
      3792 8260 3789 8260 3796 8282
TIME...MOT...LOC 1811Z 274DEG 34KT 3798 8259

08
Local storm report, Jul 8, 2:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
216 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     FLATWOODS               38.52N  82.72W
07/08/2016                   GREENUP            KY   911 CALL CENTER

            A TREE FELL THROUGH A HOUSE PER 911 DISPATCH.
            ADDITIONALLY...TREES AND POWERLINES HAVE BEEN REPORTED
            DOWN ACROSS ROADS THROUGHOUT THE COUNTY. TIME ESTIMATED
            FROM RADAR

&&

EVENT NUMBER RLX1601211

COOPER

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:06 AM EDTFlash Flood WatchRLXBoone, Cabell, Clay, Kanawha, Lincoln, Logan and 5 more10 hr
Jul 8, 1:55 PM EDTSpecial Weather StatementRLXCabell65 min
Jul 8, 2:16 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam, Wayne44 min
Jul 8, 2:40 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo35 min
Jul 8, 2:53 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam25 min
Jul 8, 3:10 PM EDTSpecial Weather StatementRLXBoone, Fayette, Kanawha, Logan, Nicholas, Raleigh and 1 more110 min
Jul 8, 3:35 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh, Wyoming40 min
Jul 8, 4:11 PM EDTSpecial Weather StatementRLXMcDowell2 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.